MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 6.5X45MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 6.5X45MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482802645
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a percutaneous arthrodesis, insertion of 4 screws into the pedicles of the patient.Then, to proceed the discectomy to insert a rotative lumbar cage into the intradiscal space, the surgeon installed the pbr spacer.He introduced a short pin into each supporting screws of the spacer.To insert the pin into the thread of the screw, the surgeon used a counter torque key to hold the screw.When inserting the pin into the thread, the short fins of the screw broke.They fractured at the level of the space provided to allow breaking at the end of the intervention.The surgeon replaced the screw by a new one.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The device was returned in 3 pieces.Both tabs were fractured off of the screw.No relevant manufacturing issues found upon device history review.The exact root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 6.5X45MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6307068
Report Number0009617544-2017-00054
Device Sequence Number1007891
Product Code NKB
UDI-Device Identifier07613327001945
UDI-Public(01)07613327001945
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482802645
Device Lot Number167144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1